MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS EXTENDED LENGTH SCREW DRIVER - HEXALOBULAR #8 NON-CANNULATED; SCREWDRIVER

TREACE MEDICAL CONCEPTS EXTENDED LENGTH SCREW DRIVER - HEXALOBULAR #8 NON-CANNULATED; SCREWDRIVER
Model Number 02-00155
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an initial bunion surgery, the tip of an ao driver tip broke off in the head of the dorsal screw which was implanted in the patient's bone.No other patient outcomes were reported as a result of this event.No devices were returned for evaluation.Device-specific information was not available; therefore, a review of device history records was not able to be performed.However, all non-conformances for possible kits utilized in surgery were reviewed and no non-conformances or issues during the manufacture or release of the products were identified to date that could have contributed to what was reported.The most likely cause cannot be determined due to the device not being returned.However, it is likely that excessive torque was applied to the device during use, which can lead to torsional failure.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
It was reported that during an initial bunion surgery,the tip of an ao driver tip broke off in the head of the dorsal screw which was implanted in the patient's bone.No other patient outcomes were reported as a result of this event.Although there was no adverse event reported or anticipated, a piece of a driver tip is not intended to be implanted, therefore the company has chosen to file a mdr to ensure full compliance with 21 cfr part 803.

Brand Name
EXTENDED LENGTH SCREW DRIVER - HEXALOBULAR #8 NON-CANNULATED
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 
9043735940
MDR Report Key20898705
Report Number3011623994-2024-00238
Device Sequence Number9053774
Product Code HXX
UDI-Device Identifier00810111222655
UDI-Public(01)00810111222655
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-00155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale